| Catalog Number |
EPH7477H |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/10/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.At the ccv block, the needle loosened during use.A second thread was used to complete the gesture.There were no clinical consequences for the patient.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/17/2025.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: how many devices demonstrated the alleged deficiency? for the case (b)(4): one for the recurring see note a-12879248.What is the total number of procedures involved? see note a-12879248.Have any of these events been previously reported to ethicon? if so, could you please provide the corresponding reference number(s)? see note a-12879248.Can you tell us how long you have been experiencing this issue and the affected lot? since mid-2024.Do you have the declaration of the other impacted procedures? unfortunately, not, but we had already declared the same problem: june 2024: (b)(4).End of december 2024: (b)(4).For the unreported case the (b)(4) has been opened (recurring issue).A device has been received; however, it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/10/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: d9, h3, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.One empty labeled winding former, one used needle- suture piece and two suture pieces were received for analysis.Product code eph7477h; the product code is double armed.During visual inspection of the returned sample, the swage and attachment area were observed as expected; however, marks that appear to be caused by a surgical instrument were observed on the body needle.Also, a suture piece was noted to be still attached to the barrel hole.Overall, no needle pull-off was observed.The suture pieces were examined, and the extremes of the suture were noted to be cut probably caused by a surgical instrument.In addition, crushed and fraying were noted on the strand.The other needle was not returned for analysis.A functional test was performed on the needle-suture piece using instron equipment and the pull force result was above the minimum requirements.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.